Like So

Ranting, raving, burning bridges and moving forward.

MmmBop Made Me Cry

on January 29, 2013

So most of you guys know that I’m a major advocate for staying on anti-depressants during pregnancy.

This time for me however, things became complicated because I was on a very high dose of cym.balta and my psychiatrist thought it was better if I taper down to a lower dose once I was knocked up.

So as soon as I saw two lines, per my shrink’s orders, I cut my dose in half. The thing about that was that it meant the cym.balta wasn’t really doing the job it was supposed to any more, leaving me to rely on pregnancy-safe anti-anxiety meds.

Last week, I had a follow up with my shrink to see what was up, and we both decided that since I couldn’t re-up my dosage of cym.balta, and I was relying on the anti-anxiety meds anyway, I may as well just quit the cym.balta altogether.

I took my last 30mg pill on Thursday.

The day before yesterday, I went out to lunch with my mom. On the way home I decided that for the first time ever, I was going to buy Baby-lon 5 a present. I have never done that in ANY of my pregnancies. I don’t know what came over me but I just decided to do it. Some sort of magical thinking BS I’m sure.

So I bought Baby-lon a stuffed bunny.

Then I came home and started crying, and couldn’t stop for the next 3 hours.

At the time, I seriously just thought it was the bunny and me taking such a huge leap.

Then I woke up the next morning and the brain zaps started.

Basically, for those of you lucky enough not to know, “brain zaps” sometimes happen when you stop taking an anti-depressant. It pretty much feels like someone connected a live electrical wire to your head and is upping the wattage every few minutes.

In short – it is not fun. Needless to say I spent the day in bed yesterday.

While in bed, I watched TV. A promo for the finale of our local Masterchef competition came up.

And I started crying. And I couldn’t stop.

Today, still at home contending with the “zappies” as I have decided to affectionately call them, I was scrolling through Buzzfeed and they had posted a modern version of Mmmbop, claiming it was better than the original (spoiler alert: it is):

So I happily watched it and halfway through I lost. my. shit.

I cried over Mmmbop. For almost an hour. That actually happened.

Please oh wise and powerful spaghetti monster, make the withdrawal stop.

 

 

Advertisements

16 responses to “MmmBop Made Me Cry

  1. nickeecoco says:

    Brain zaps are the WORST! I’ve discontinued SSRIs twice in my life and both times I’ve ended up in the hospital with a prescription for Xanax. As someone who has an anxiety disorder and is TTC, I’m curious which meds you take that are pregnancy-safe. Finding something safe would be amazing!

    • Mo says:

      Cym.balta is ok on a low dose, but most docs will have you go with zo.loft or lexa.pro. Both those meds didnt work for me in the past which is why i tapered instead. Geez I hope this doesn’t land me in the hospital. Urgh! Withdrawal sucks! How long till stuff got better for you?

      • nickeecoco says:

        Thanks! It took me about two weeks to feel slightly normal again, but I think I was especially sensitive to the withdrawal. I’m sure it won’t be as bad for you! The worst is the first few days.

  2. Amy says:

    Oh, Mo. I’m sorry this is sucking so badly right now. I too hope that our noodly overlord makes it all cease, and quickly! I hope that the crying is releasing some pressure, allowing you to both acknowledge the awesomeness of where you are right now yet also feel however you need to feel about the things about it that are so, so hard. That’s a terribly convoluted sentence, but I hope you can just be where you need to be right now, and that it only gets better as time passes. Hugs.

  3. Jenny says:

    Oh yeah. I’m very familiar with the zappies. I had a particularly nasty case of them on a three-hour bus ride. Longest three hours of my life. I thought my brain was going to melt inside my skull. Fun stuff! I hope the withdrawal doesn’t last too long for you.

    I’m kind of afraid to listen to that newer version of Mmmbop now…

  4. Courtney says:

    I’ve never experienced brain zapps, so I can’t say I know how you feel there. But I do know how you feel stopping the meds that work for you, and that is scary shit. I hated it when my OB said to be done with my meds… I didn’t know what to say, so instead, cried. True story!

    (It ended up being OK though!)

    I am thrilled that you bought Babylon5 a present. I mean – THRILLED! I know that sounds crazy, but it just makes me happy!

  5. Belle says:

    Oh the brain zaps. All too familiar with them. I was living by myself when I experienced them and just committed myself to the bed with Yum Yum for about four days. After that things got significantly better. Hang in there, friend, and know there is light at the end of the zappy tunnel! (Also, I saw a bunny the other day and had to FIGHT the urge to buy it for Babylon!)

  6. Kimberly says:

    I am so sorry that you are dealing with this! Sounds no fun! But I did laugh out loud that you cried to MBop! You and so many other teenage girls in the 90s!

  7. Alissa says:

    Oh hon, sorry. I have not been on SSRI’s but I have heard it’s tough to stop. I do know random hormonal crying though, so I have that going for me. I hope things ease up soon and MmmBop doesn’t drive you to tears. Thinking of you and Babylon 5.

  8. Anna says:

    I’ve never had bad withdrawal side effects when weaning but my husband has and it seems awful. I’m sorry you’re dealing with that.

    And I didn’t think I’d ever say this but that MmmBop video was awesome.

  9. jjiraffe says:

    The zappies sound awful. I hope they go away as soon as possible.

    I had something similar after I went on a cruise. Because even something fun turns into some disaster for my crazy body. Long story short: I felt like I was still on the ship (FOR a YEAR) and the dizziness triggered that zapping sensation you described. Usually at night while I was trying to sleep.

    Hope you feel better soon.

  10. Hope you feel better soon. Getting off Effexor was the worst for me. It was miserable.

  11. Stephanie says:

    I just stumbled across your blog and so glad I did. My husband told me just last night that he’s trying to cut out Cym.balta also, just started taking 30 mg instead of his normal 60. Even he has had episodes of crying the last few days (that I didn’t know about) and didn’t even realize that was a side effect. Hope things level out for you soon, it doesn’t sound fun at all.

  12. Daryl says:

    That sounds like no fun at all. I hope you start to feel better and a little more evened out soon!

  13. Sorry to hear about the brain zaps- they sound awful! I hope you start to feel better soon!

  14. […] MmmBop Made Me Cry Feb […]

Leave a comment. Go on! You know you wanna!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: